4 doctors weighed in:
What are side effects in a child from ADHD medication?
4 doctors weighed in

2 doctors agree
In brief: Weight loss, insomni
The most noticeable side effect is wt loss due to decrease appetite.
I've also seen a lot of children being very angry and agressive as soon as the effect is gone. Usually around 4 pm, depending on the dose and medicine.This could be solved adding a short term stimulant, like plain Ritalin (methylphenidate) around 1 pm. Make sure to monitor bed time. Stimulants also cause insomnia.

In brief: Weight loss, insomni
The most noticeable side effect is wt loss due to decrease appetite.
I've also seen a lot of children being very angry and agressive as soon as the effect is gone. Usually around 4 pm, depending on the dose and medicine.This could be solved adding a short term stimulant, like plain Ritalin (methylphenidate) around 1 pm. Make sure to monitor bed time. Stimulants also cause insomnia.
Dr. Sandra Fefer-sadler
Dr. Sandra Fefer-sadler
Thank
Dr. Andres R Villar
Pediatrics
In brief: Depends
It depends on the type of medication your child is taking.
Most side effects are transient, but some could be dangerous.Ask your docto about side eefects before initiating meds, make sure side effects are monitored at every visit, and always discuss with your md/pharmacist any concerns you might have.

In brief: Depends
It depends on the type of medication your child is taking.
Most side effects are transient, but some could be dangerous.Ask your docto about side eefects before initiating meds, make sure side effects are monitored at every visit, and always discuss with your md/pharmacist any concerns you might have.
Dr. Andres R Villar
Dr. Andres R Villar
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors